Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 231, NWS Fort Worth, TX

October 10, 2001Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 6:58 PM CDT for Parker County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 10, 2001, 6:58 PM CDT (23:58 UTC)
Expired
Oct 10, 2001, 8:00 PM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parker County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1934 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WUUS54 KFWD 110001
SVRFTW
TXC367-110100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT WED OCT 10 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF WEATHERFORD...MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEATHERFORD AROUND 720 PM CDT
  WILLOW PARK AROUND 730 PM CDT
  ALEDO AROUND 735 PM CDT

DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.

LAT...LON 3287 9802 3258 9803 3259 9756 3294 9757

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:00 PM CDT, 58 minutes earlier.

Area forecast discussion, Oct 10, 6:00 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED OCT 10 2001

AVIATION DISCUSSION...
AN OUTFLOW BOUNDARY WAS MOVING THROUGH THE METROPLEX AIRPORTS AT
23Z...EXTENDING JUST NORTHWEST OF A MCKINNEY...TO DFW TO 20 MILES
NORTHWEST OF GRANBURY.  THIS BOUNDARY WILL CONTINUE TO SLOWLY SLIDE
SOUTHEAST DURING THE NEXT COUPLE OF HOURS. THUNDERSTORMS 50 TO
90 MILES WEST OF DFW AT 23Z...WILL CONTINUE TO MOVE EAST AT 30
MPH...AND SHOULD ACROSS THE METROPLEX AIRPORTS BETWEEN 1 AND 4Z.
THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL AFTER MIDNIGHT IN THE WACO
AREA...AS THE COLD FRONT NEARS. MVFR CIGS ALONG WITH MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO
THURSDAY.   58

250 PM CDT WED OCT 10 2001
SEVERE THREAT WILL CONTINUE ACROSS ALL OF CWA TONIGHT...WITH THE
GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHWEST HALF OF
THE AREA THIS EVENING AND EARLY TONIGHT.  COLD FRONT WILL BECOME
QUASI STATIONARY ACROSS NORTH CENTRAL TEXAS THIS EVENING.  THIS WILL
RESULT IN A TRAIN ECHO PATTERN WHERE THE FRONT STOPS...AND A FLASH
FLOOD WATCH MAY BE NECESSARY SOMETIME TONIGHT.  CURRENT THINKING IS
HEAVIEST RAINS WILL BE ACROSS SOUTHEAST COUNTIES.  NEXT SHORT WAVE
IS MUCH STRONGER THAN THE ONE THAT WILL MOVE ACROSS THE AREA
TONIGHT.  AS A RESULT THE FRONT WILL BECOME STATIONARY ACROSS
SOUTHERN ZONES ON THURSDAY WITH A BACKING UPPER FLOW...AND WITH THE
UPPER FLOW BECOMING STRONG SOUTHWEST LATE THURSDAY NIGHT AND EARLY
FRIDAY STRONG ISENTROPIC LIFT WILL OCCUR ACROSS FRONT WITH
INCREASING CLOUDS AND AN INCREASING CHANCE OF THUNDERSTORMS FRIDAY
AFTERNOON INTO EARLY SATURDAY.

FCSTID = 59
DFW   62  74  60  77 / 100  40   0  20
ACT   65  78  62  77 /  80  70  30  20

.FWD...NONE.

In the hours before

Special weather statement, Oct 10, 1:11 PM CDT, 5 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 PM CDT WED OCT 10 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER THE WESTERN HALF OF NORTH TEXAS...GENERALLY WEST OF A
LINE FROM GAINESVILLE...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK
AREA INCLUDES THE CITIES OF GRAHAM...DENTON...EASTLAND...
CLEBURNE...GOLDTHWAITE...MERIDIAN...DALLAS...AND FORT WORTH.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH
TEXAS THIS AFTERNOON AND EVENING.

A COLD FRONT MOVING INTO NORTH TEXAS...ALONG WITH AN UPPER LEVEL
DISTURBANCE AND DAYTIME HEATING...WILL PRODUCE SEVERE
THUNDERSTORMS IN THE WESTERN PORTIONS OF NORTH TEXAS EARLY THIS
AFTERNOON. THESE STORMS WILL MOVE EAST DURING THE AFTERNOON AND
EVENING HOURS...BEFORE THE FRONT BECOMES STATIONARY IN THE EASTERN
PART OF THE REGION TONIGHT.

THE MAIN THREAT FROM THESE STORMS THIS AFTERNOON AND EVENING IS
HAIL...HIGH WINDS...LIGHTNING...AND HEAVY RAIN...ALONG WITH THE
POSSIBILITY OF ISOLATED TORNADOES.  LATER TONIGHT AS THE FRONT SLOWS
DOWN...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH
TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE.

ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER
OVER NORTH TEXAS.
Local storm report, Oct 10, 1:59 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1148 AM    4 SW OLNEY                TX   1 INCH HAIL
10/10/01   YOUNG                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Oct 10, 4:00 PM CDT, 2 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT WED OCT 10 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY
NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS
MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON...
SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE
DALLAS-FORT WORTH METROPLEX.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH
TEXAS TONIGHT.

A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA
FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE
SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD
THUNDERSTORMS.  WITH HELP FROM AN APPROACHING UPPER LEVEL
DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE
FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR.  LARGE HAIL AND
DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE
EVENING.  ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT
ENVIRONMENT.

AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE
PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO
CANTON LINE.

ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER
OVER NORTH TEXAS.

64
Local storm report, Oct 10, 6:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0608 PM    STRAWN                    TX   1.75 INCH HAIL
10/10/01   PALO PINTO                     GOLFBALL HAIL NEAR
                                          STRAWN.  REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 6:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    TRENTON                   TX   1 INCH HAIL
10/10/01   FANNIN                         QUARTER SIZE HAIL IN
                                          TRENTON.  REPORTED BY
                                          TRENTON FIRE DEPT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 11:41 AM CDTSevere Thunderstorm WarningFWDYoung64 min
Oct 10, 3:44 PM CDTSevere Thunderstorm WarningFWDStephens61 min
Oct 10, 5:18 PM CDTSevere Thunderstorm WarningFWDStephens57 min
Oct 10, 5:57 PM CDTSevere Thunderstorm WarningFWDPalo Pinto63 min
Oct 10, 6:37 PM CDTSevere Thunderstorm WarningFWDFannin53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.